Alert archive / Washington / Wind Advisories in 2016

Wind Advisory 15, NWS Pendleton, OR

April 3, 20167 counties in Washington; Morrow County, Umatilla County, Oregon

NWS Pendleton, OR issued this wind advisory at Apr 3, 2016, 2:59 PM PDT for 7 counties in Washington; Morrow County, Umatilla County, Oregon. It took effect at Apr 4, 2016, 4:33 AM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 2:59 PM PDT (21:59 UTC)
In effect from
Apr 4, 2016, 4:33 AM PDT
Expired
Apr 4, 2016, 8:05 PM PDT
In force
16 hr
Issued by
NWS Pendleton, OR

Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 74 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WWUS76 KPDT 032159
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
259 PM PDT SUN APR 3 2016

...VERY WINDY IN THE KITTITAS VALLEY MONDAY...

.A STRONG AND FAST MOVING PACIFIC SYSTEM WILL MOVE ACROSS THE
REGION TONIGHT AND MONDAY. THE COLD FRONT WILL MOVE THROUGH MONDAY
MORNING CAUSING WINDS TO INCREASE ACROSS THE REGION. THE STRONGEST
WINDS ARE EXPECTED TO BE IN THE KITTITAS VALLEY.

WAZ026-040600-
/O.NEW.KPDT.WI.Y.0015.160404T1500Z-160405T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
259 PM PDT SUN APR 3 2016

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT MONDAY.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. WINDS
  WILL BE STRONGEST ALONG THE NORTH SIDE OF THE VALLEY.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS
  MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
245 
WWUS76 KPDT 040539
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1039 PM PDT SUN APR 3 2016

...VERY WINDY IN THE KITTITAS VALLEY MONDAY...

.A STRONG AND FAST MOVING PACIFIC SYSTEM WILL MOVE ACROSS THE
REGION TONIGHT AND MONDAY. THE COLD FRONT WILL MOVE THROUGH
MONDAY MORNING CAUSING WINDS TO INCREASE ACROSS THE REGION. THE
STRONGEST WINDS ARE EXPECTED TO BE IN THE KITTITAS VALLEY.

WAZ026-041800-
/O.CON.KPDT.WI.Y.0015.160404T1500Z-160405T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1039 PM PDT SUN APR 3 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT
MONDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING WITH THE 
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
315 
WWUS76 KPDT 041133
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
433 AM PDT MON APR 4 2016

...VERY WINDY TODAY IN THE KITTITAS VALLEY...THE YAKIMA VALLEY
AND ALONG THE FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

.A STRONG AND FAST MOVING PACIFIC SYSTEM WILL MOVE ACROSS THE
REGION TODAY. THE COLD FRONT ASSOCIATED WITH THE PACIFIC SYSTEM 
WILL MOVE THROUGH THIS MORNING CAUSING WINDS TO INCREASE ACROSS
THE REGION. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE KITTITAS
VALLEY...THE YAKIMA VALLEY AND ALONG THE FOOTHILLS OF THE NORTHERN
BLUE MOUNTAINS OF OREGON.

WAZ027-041945-
/O.EXB.KPDT.WI.Y.0015.160404T1500Z-160405T0300Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
433 AM PDT MON APR 4 2016

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING WITH THE 
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-041945-
/O.EXB.KPDT.WI.Y.0015.160404T1133Z-160405T0300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK
433 AM PDT MON APR 4 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING WITH THE 
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ026-041945-
/O.CON.KPDT.WI.Y.0015.160404T1500Z-160405T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
433 AM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE EARLY MONDAY MORNING WITH THE 
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
906 
WWUS76 KPDT 041618
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
918 AM PDT MON APR 4 2016

...VERY WINDY TODAY IN THE KITTITAS VALLEY...THE YAKIMA VALLEY
AND ACROSS THE COLUMBIA BASIN...

.A STRONG AND FAST MOVING PACIFIC SYSTEM WILL CONTINUE MOVE
ACROSS THE REGION TODAY. THE COLD FRONT ASSOCIATED WITH THE
PACIFIC SYSTEM HAS MOVED THROUGH AND WINDS WILL CONTINUE TO
INCREASE ACROSS THE REGION.

ORZ044-WAZ028-029-050000-
/O.EXA.KPDT.WI.Y.0015.000000T0000Z-160405T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
918 AM PDT MON APR 4 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ026-050000-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-160405T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
918 AM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ027-050000-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-160405T0300Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
918 AM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-050000-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-160405T0300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK
918 AM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH THE
  STRONGEST WINDS OCCURRING IN THE AFTERNOON AND EARLY EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
909 
WWUS76 KPDT 042116
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PDT MON APR 4 2016

...VERY WINDY TODAY IN THE KITTITAS VALLEY...THE YAKIMA VALLEY
AND ACROSS THE COLUMBIA BASIN...

WAZ026-050600-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-160405T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
216 PM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE...PEAKING LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-WAZ027>029-050300-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-160405T0300Z/
LOWER COLUMBIA BASIN OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
216 PM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 
  MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE PEAKING LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ507-050300-
/O.CON.KPDT.WI.Y.0015.000000T0000Z-160405T0300Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK
216 PM PDT MON APR 4 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...WEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE PEAKING LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS 
  MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
833 
WWUS76 KPDT 050305
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
805 PM PDT MON APR 4 2016


WAZ026-050415-
/O.CAN.KPDT.WI.Y.0015.000000T0000Z-160405T0600Z/
KITTITAS VALLEY-
805 PM PDT MON APR 4 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS IN THE KITTITAS VALLEY HAVE DIMINISHED THIS EVENING.

$$

ORZ044-507-WAZ027>029-050415-
/O.EXP.KPDT.WI.Y.0015.000000T0000Z-160405T0300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
805 PM PDT MON APR 4 2016

...WIND ADVISORY HAS EXPIRED...

WINDS ACROSS THE COLUMBIA BASIN HAVE DIMINISHED THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 3, 2:50 PM PDT, 9 minutes earlier.

Area forecast discussion, Apr 3, 2:50 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT SUN APR 3 2016

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...AN UPPER TROUGH NOW
APPROACHING THE PACIFIC NORTHWEST COAST WILL MOVE ACROSS THE REGION
TONIGHT AND MONDAY. THIS SYSTEM WILL BRING DECENT CHANCES OF SHOWERS
TO MOST AREAS TONIGHT INTO MONDAY MORNING. INSTABILITY SHOWERS WILL
CONTINUE OVER THE AREA MONDAY AFTERNOON AND EVENING DUE TO THE
PASSAGE OF THE UPPER TROUGH AXIS. THERE MAY A FEW STRAY
THUNDERSTORMS EARLY THIS EVENING OVER PORTIONS OF CENTRAL AND EAST-
CENTRAL OREGON, AND AGAIN MONDAY AFTERNOON OVER PORTIONS OF
SOUTHEAST WASHINGTON, THE NORTHERN BLUE MOUNTAINS AND WALLOWA
COUNTY. CONDITIONS WILL BE BREEZY TO WINDY AFTER THE SYSTEM'S COLD
FRONT MOVES THROUGH MONDAY MORNING. AT THIS TIME WINDS IN THE
KITTITAS VALLEY SHOULD BE VERY WINDY RUNNING IN THE 25 TO 40 MPH
SUSTAINED RANGE WITH GUSTS TO NEAR 50 MPH. THUS WILL ISSUE A WIND
ADVISORY FOR THIS AREA. WINDS IN THE COLUMBIA BASIN WILL RUN IN THE
20 TO 30 MPH RANGE, BUT COULD BE STRONGER. AT THIS TIME AM NOT AS
CONFIDENT ON STRONGER WINDS IN THE BASIN AND WILL HOLD OFF ON
ADVISORIES IN THIS AREA. COULD SEE SOME PATCHY BLOWING DUST IN
PORTIONS OF YAKIMA, BENTON AND FRANKLIN COUNTIES MONDAY AFTERNOON
DUE THE WINDS AND LIMITED PRECIP OVERNIGHT. SNOW LEVELS WILL LOWER
MONDAY TO AROUND 4500 FT BUT ACCUMULATIONS WILL BE LIMITED. ANOTHER
UPPER RIDGE WILL BUILD ALONG THE WEST COAST MONDAY NIGHT, THEN PUSH
INLAND TUESDAY AND TUESDAY NIGHT. PRECIP WILL BE LIMITED TO NEAR THE
CASCADE CREST TUESDAY. THE RIDGE WILL THEN PUSH THE STORM TRACK
NORTH OF SOUTHEAST WASHINGTON AND NORTHEAST OREGON BY LATE TUESDAY
NIGHT FOR DRY CONDITIONS. 90

.LONG TERM...WEDNESDAY THROUGH SUNDAY...WEDNESDAY THROUGH FRIDAY
A LARGE RIDGE OF HIGH PRESSURE WILL BE CENTERED OVER THE PACIFIC
NORTHWEST. THIS WILL SEND PASSING SYSTEMS NORTH INTO BRITISH
COLUMBIA AND ENSURE A GENERALLY SUNNY AND DRY PERIOD WITH
TEMPERATURES WELL ABOVE NORMAL. HIGH TEMPERATURES WILL BE IN THE 70S
AND LOWER 80S, EXCEPT THAT BY FRIDAY CENTRAL OREGON WILL DROP TO THE
MID TO UPPER 60S AS AN UPPER LOW BEGINS TO APPROACH THE WEST COAST.
MODELS HAVE DIFFERENCES ABOUT THIS SYSTEM BUT IT APPEARS IT WILL
SEND THE RIDGE OFF TO THE EAST AND MOVE MOISTURE INTO THE AREA
FRIDAY AFTERNOON AND EVENING. RAIN SHOWERS ARE EXPECTED FROM REDMOND
AND BEND SOUTHWARD. ON SATURDAY, THE UPPER LOW WILL MOVE INTO
NORTHERN CALIFORNIA (GFS) OR SOUTHERN CALIFORNIA (ECMWF). WRAP
AROUND MOISTURE FROM THE LOW WOULD GIVE US A SLIGHT CHANCE OF
SHOWERS IN CENTRAL OREGON ON SATURDAY AND SUNDAY AFTERNOONS IF THE
GFS IS RIGHT. THE ECMWF WOULD BE A DRY SOLUTION FOR US, EXCEPT THAT
ON SUNDAY THE ECMWF HAS ANOTHER LOW MOVING THROUGH THE CANADIAN
ROCKIES THAT WOULD BRUSH WALLOWA COUNTY WITH A SLIGHT CHANCE OF
SHOWERS. THE GFS HAS NO TRACE OF THIS LOW. HAVE LEANED TOWARDS THE
GFS AND HAVE A SLIGHT CHANCE OF RAIN SHOWERS IN CENTRAL OREGON AND
PARTS OF THE OCHOCO-JOHN DAY HIGHLANDS ON SATURDAY AND SUNDAY
AFTERNOONS. WINDS WILL BE GENERALLY LIGHT THROUGH THE LONG TERM
PERIOD. TEMPERATURES SATURDAY AND SUNDAY WILL BE IN THE MID 60S TO
LOWER 70S IN THE LOWER ELEVATIONS AND IN THE UPPER 50S TO MID 60S IN
THE MOUNTAINS. PERRY

&&

.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...VFR CONDITIONS WILL BE
PREVALENT FOR THE NEXT 24 HOURS. SCT-BKN CIRRUS AT OR ABOVE 20K FEET
THIS MORNING WILL GRADUALLY LOWER THIS AFTERNOON AS A FRONT BEGINS
MOVING INTO THE AREA. CEILINGS WILL LOWER TO 500-6000 FEET AND
SHOWERS WILL BEGIN TO MOVE INTO CENTRAL OREGON AND THE EASTERN
MOUNTAINS AFTER 21Z AND SPREAD TO THE REST OF THE AREA BY 07Z.
SHOWERS WILL TAPER OFF AND CEILINGS BEGIN RAISING BY 12-15Z.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN CENTRAL OREGON AND THE
EASTERN OREGON MOUNTAINS THROUGH 03Z, POSSIBLY AFFECTING KRDM AND
KBDN, BUT THE CHANCES WERE TOO LOW TO MENTION IN THOSE TAFS. WINDS
WILL REMAIN UNDER 12 KTS THROUGH 06Z THEN BEGIN TO INCREASE. ALL TAF
SITES WILL REACH 15 TO 25 KTS WITH GUSTS TO 30 KTS AFTER 12Z. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  58  37  62 /  60  40  10   0
ALW  49  58  40  62 /  60  50  30   0
PSC  49  65  38  66 /  60  20  10   0
YKM  46  64  35  67 /  30  10  10  10
HRI  50  63  37  66 /  50  20  10   0
ELN  47  55  37  63 /  40  10  10  10
RDM  39  56  26  62 /  40  20  10   0
LGD  45  53  33  56 /  50  60  20  10
GCD  43  56  32  61 /  40  50  10   0
DLS  51  60  40  65 /  40  20  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 8 AM TO 11 PM PDT MONDAY FOR WAZ026.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/83

Nearby

Wind Advisories in Washington, 2016Wind Advisories in Oregon, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.